Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Note on a Test for Poisson Overdispersion

Dankmar Böhning
Biometrika
Vol. 81, No. 2 (Jun., 1994), pp. 418-419
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2336974
Stable URL: http://www.jstor.org/stable/2336974
Page Count: 2
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Preview not available

Abstract

This note discusses an error occurring in a test for Poisson overdispersion suggested by Tiago de Oliveira (1965). The limiting null distribution of the suggested statistic is neither pivotal nor is it standard normal. The error lies in the computation of the asymptotic standard error of the overdispersion estimate, for which a corrected version is given. The corrected version of the test statistic becomes equivalent to the normalized version of Fisher's index of dispersion.

Page Thumbnails

  • Thumbnail: Page 
[418]
    [418]
  • Thumbnail: Page 
419
    419